Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 22, NWS Las Vegas, NV

July 17, 20074 counties in Nevada

NWS Las Vegas, NV issued this red flag warning at Jul 17, 2007, 6:20 AM PDT for 4 counties in Nevada. It took effect at Jul 17, 2007, 12:00 PM PDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 17, 2007, 6:20 AM PDT (13:20 UTC)
In effect from
Jul 17, 2007, 12:00 PM PDT
Expired
Jul 17, 2007, 9:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 3:00 PM PDTNON-TSTM WND GST 5050 Nw Mercury, NVMULTIPLE SENSORS AT THE TEST SITE GUSTING TO OVER 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 1.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
3136 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 171320
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
620 AM PDT TUE JUL 17 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY FOR
NEVADA ZONES 460-462 AND 465...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH 
WEDNESDAY EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE
HUMIDITY FOR NEVADA ZONES 460-465...

.SOUTHWEST WINDS WILL INCREASE ACROSS THE SOUTHERN GREAT BASIN
AND MOJAVE DESERT TODAY AND WEDNESDAY. THE AREA WILL LIE BETWEEN
AN UNSEASONABLY STRONG AREA OF LOW PRESSURE OFF THE WEST COAST
AND HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS.

NVZ460>462-465-172230-
/O.NEW.KVEF.FW.W.0022.070717T1900Z-070718T0400Z/
/O.NEW.KVEF.FW.A.0013.070718T1900Z-070719T0400Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
620 AM PDT TUE JUL 17 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

WIND GUSTS IN EXCESS OF 35 MPH WILL OCCUR ACROSS MUCH OF SOUTHERN
NEVADA THIS AFTERNOON AND ONCE AGAIN WEDNESDAY AFTERNOON. THE STRONGEST
WINDS WILL OCCUR ACROSS ESMERALDA...CENTRAL AND SOUTHERN NYE AND
WESTERN LINCOLN COUNTIES TODAY. THE SAME AREA WILL BE IMPACTED ON
WEDNESDAY WITH STRONGER WINDS SPREADING ACROSS ALL OF LINCOLN
COUNTY. MINIMUM RELATIVE HUMIDITY VALUES WILL GENERALLY FALL
BETWEEN 10 AND 15 PERCENT BOTH DAYS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

NVZ463-464-172230-
/O.NEW.KVEF.FW.A.0013.070718T1900Z-070719T0400Z/
SHEEP RANGE-SPRING MOUNTAINS-
620 AM PDT TUE JUL 17 2007

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

WIND GUSTS IN EXCESS OF 35 MPH WILL OCCUR ACROSS SOUTHERN NEVADA
WEDNESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL
GENERALLY FALL BETWEEN 10 AND 15 PERCENT BOTH DAYS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$
2 follow-up statements
000 
WWUS85 KVEF 172219
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PDT TUE JUL 17 2007

...RED FLAG WARNING IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE
HUMIDITY FOR NEVADA ZONES 460-465...

.SOUTHWEST WINDS WILL INCREASE ACROSS THE SOUTHERN GREAT BASIN
AND MOJAVE DESERT TODAY AND WEDNESDAY. THE AREA WILL LIE BETWEEN
AN UNSEASONABLY STRONG AREA OF LOW PRESSURE OFF THE WEST COAST
AND HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS.

NVZ460>462-465-180630-
/O.UPG.KVEF.FW.A.0013.070718T1900Z-070719T0400Z/
/O.NEW.KVEF.FW.W.0023.070718T1900Z-070719T0400Z/
/O.CON.KVEF.FW.W.0022.000000T0000Z-070718T0400Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
319 PM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WIND GUSTS IN EXCESS OF 35 MPH WILL CONTINUE ACROSS MUCH OF
SOUTHERN NEVADA THIS EVENING AND ONCE AGAIN WEDNESDAY AFTERNOON.
STRONGEST WINDS ARE EXPECTED NEAR THE NEVADA TEST SITE FOR BOTH
THIS EVENING AND FOR WEDNESDAY. MINIMUM RELATIVE HUMIDITY VALUES
WILL GENERALLY FALL BETWEEN 10 AND 15 PERCENT BOTH DAYS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ463-464-180630-
/O.UPG.KVEF.FW.A.0013.070718T1900Z-070719T0400Z/
/O.NEW.KVEF.FW.W.0023.070718T1900Z-070719T0400Z/
SHEEP RANGE-SPRING MOUNTAINS-
319 PM PDT TUE JUL 17 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WIND GUSTS IN EXCESS OF 35 MPH CAN BE EXPECTED IN THE SHEEP RANGE
AND SPRING MOUNTAIN LOCATIONS FOR WEDNESDAY DUE TO A STRONG
GRADIENT BETWEEN A LOW OFF THE COAST AND A HIGH NEAR THE FOUR
CORNERS. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE LESS
THAN 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 180406
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
906 PM PDT TUE JUL 17 2007

...RED FLAG WARNING IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY SOUTHWEST WIND AND LOW RELATIVE
HUMIDITY FOR NEVADA ZONES 460-465...

.SOUTHWEST WINDS WILL INCREASE ACROSS THE SOUTHERN GREAT BASIN
AND MOJAVE DESERT ONCE AGAIN ON WEDNESDAY. THE AREA WILL LIE
BETWEEN AN UNSEASONABLY STRONG AREA OF LOW PRESSURE OFF THE WEST
COAST AND HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS.

NVZ460>462-465-181300-
/O.EXP.KVEF.FW.W.0022.000000T0000Z-070718T0400Z/
/O.CON.KVEF.FW.W.0023.070718T1900Z-070719T0400Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
906 PM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT
WEDNESDAY...
...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT
WEDNESDAY FOR ESMERALDA AND NYE COUNTY DESERTS.

ALTHOUGH LOCAL GUSTY WINDS WILL CONTINUE THROUGH THE REMAINDER OF
THE EVENING...OVERALL WINDS HAVE DECREASED THIS EVENING ACROSS THE
AREA. THUS THE RED FLAG WARNING FOR TODAY HAS ENDED.

HOWEVER...WIND GUSTS IN EXCESS OF 35 MPH WILL ONCE AGAIN DEVELOP
WEDNESDAY AFTERNOON ACROSS MUCH OF SOUTHERN NEVADA. THE STRONGEST
WINDS ARE EXPECTED OVER THE NEVADA TEST SITE AND THIS COMBINED
WITH MINIMUM RELATIVE HUMIDITY VALUES GENERALLY BETWEEN 10 AND 15
PERCENT WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WEDNESDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ463-464-181300-
/O.CON.KVEF.FW.W.0023.070718T1900Z-070719T0400Z/
SHEEP RANGE-SPRING MOUNTAINS-
906 PM PDT TUE JUL 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT
WEDNESDAY FOR THE SHEEP RANGE AND SPRING MOUNTAINS. 

WIND GUSTS IN EXCESS OF 35 MPH CAN BE EXPECTED IN THE SHEEP RANGE
AND SPRING MOUNTAIN LOCATIONS FOR WEDNESDAY DUE TO A STRONG
GRADIENT BETWEEN A LOW OFF THE COAST AND A HIGH NEAR THE FOUR
CORNERS. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE LESS
THAN 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 16, 8:45 PM PDT, 9 hours 35 minutes earlier.

Area forecast discussion, Jul 16, 8:45 PM PDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
845 PM PDT MON JUL 16 2007

.SYNOPSIS...HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS REGION WILL
BE PUSHED TO THE EAST SLIGHTLY BY THE MIDDLE OF THE WEEK RESULTING
IN DRIER SOUTHWEST FLOW ACROSS THE AREA. TEMPERATURES WILL REMAIN
ABOVE NORMAL.
&&

.UPDATE...EVENING CONVECTION BEING CONFINED TO MAINLY THE EASTERN
AND NORTHERN PORTION OF MOHAVE COUNTY ARIZONA AND THE EXTREME
NORTHERN PORTION OF LINCOLN COUNTY NEVADA WITH THE BEST
DYNAMICS/POTENTIAL REMAINING IN THESE AREAS OVERNIGHT. ISOLATED
BRIEF HEAVY RAINFALL WAS NOTED OVER MOHAVE COUNTY DURING THE
EVENING...BUT NO REPORTS OF PROBLEMS HAVE BEEN RECEIVED.
THUNDERSTORMS PUSHED OUT AN OUTFLOW BOUNDARY WHICH AT 03Z WAS NOTED
ON SATELLITE FROM ROUGHLY MESQUITE TO ECHO BAY TO JUST WEST OF
KINGMAN WHICH REPORTED A WIND GUST OF NEAR 40 MPH AS THE BOUNDARY
PASSED. BOUNDARY TO WEAKEN THROUGH THE REMAINDER OF THE
EVENING...WITH LITTLE IMPACT EXPECTED ACROSS SOUTHERN NEVADA
OVERNIGHT. DRIER/MORE STABLE FLOW HAS PUSHED INTO THE NORTHWEST
PORTION OF THE CWA AS WEAK SHORT WAVE SHIFTS ACROSS THE AREA. DUE TO
THE STABILIZATION WILL UPDATE NORTHWEST ZONES TO REMOVE OVERNIGHT
THUNDERSTORMS TONIGHT AND SHOW LESS CLOUD COVER. OVERALL CURRENT
SHORT TERM FORECAST ON TRACK. AS MENTIONED WILL UPDATE THE NORTHWEST
PORTION...BUT NO FURTHER UPDATES PLANNED ATTM.
&&

.AVIATION...FOR MCCARRAN...EXPECT SOUTH WINDS 10 TO 15 KTS WITH SOME
HIGHER GUSTS EACH AFTERNOON THROUGH WEDNESDAY...SHIFTING TO
SOUTHWEST 10 TO 12 KTS AROUND SUNSET...THEN DECREASING TO LESS THAN
8 KNOTS AROUND MIDNIGHT. EXPECT ISOLATED THUNDERSTORMS IN THE PEACH
SPRINGS AND MORMON MESA APPROACH CORRIDORS EACH AFTERNOON AND
EVENING...BUT ONLY MID AND HIGH LEVEL DEBRIS CLOUDS ARE EXPECTED AT
KLAS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL BE
CONFINED MAINLY TO THE HIGHER TERRAIN...WITH THE BEST CHANCES EAST
OF A LINE FROM CALIENTE TO KINGMAN TUESDAY AND WEDNESDAY. EXPECT
SOUTH AND SOUTHWEST WINDS GUSTING 20 TO 25 KTS TOMORROW AFTERNOON...
WITH A CHANCE FOR STRONGER WINDS OVER ESMERALDA AND NYE COUNTIES
WEDNESDAY AFTERNOON.
&&

.PREV DISCUSSION...245 PM PDT SHORT TERM...SKIES HAVE GENERALLY
REMAINED MOSTLY SUNNY ACROSS THE CWA WITH THE EXCEPTION OF NORTHERN
LINCOLN COUNTY PLUS PORTIONS OF MOHAVE COUNTY. STORM ACTIVITY HAS
BEEN LIGHTER TODAY AND LESS THAN EXPECTED DUE TO A MORE UNFAVORABLE
TRACK OF THE UPPER LOW OFF OF CALIFORNIA. A JET STREAK OF 40 TO 50
KTS IS STILL EXPECTED TO BE OVER NEVADA BY TONIGHT...HOWEVER THE
POSITION IS MORE TO THE WEST WHICH PUTS THE FAVORABLE QUAD NORTH AND
WEST OF THE CWA. DID KEEP A SLIGHT CHANCE OF POPS GOING FOR NORTHERN
AND EASTERN THIRDS OF THE CWA ESPECIALLY IN HIGHER TERRAIN. JET
STREAK IS EXPECTED TO BE THROUGH MOST OF THE CWA BY TUESDAY MORNING.
MOHAVE COUNTY WILL THEN BE POSITIONED IN THE FAVORABLE RIGHT REAR
QUAD ALONG WITH LIFTED VALUES SLIGHTLY BELOW ZERO WHICH COULD HELP
TO TRIGGER A FEW STORMS. DRIER AIR WILL BE USHERED IN STARTING
TUESDAY AS THE FLOW GOES SOUTHWESTERLY. BIGGER STORY WILL BE HIGHER
WINDS BEHIND THE JET STREAK WHICH WILL COMBINE WITH THE DRIER AIR TO
PRODUCE A POTENTIALLY DANGEROUS FIRE SITUATION. BOTH NAM AND GFS
SHOW THE STRONGEST WINDS COMING IN ON WEDNESDAY. VALUES ARE
CURRENTLY FORECAST TO BE 20 TO 25 KT AT THE SURFACE IN ZONES 460 AND
462 WITH GUSTS OVER 30 KT LIKELY. BIGGEST QUESTION WILL BE THE
DURATION OF THE EVENT AND HOW MUCH OF THE LOWER MOISTURE WILL SCOUR
OUT. FOR NOW...WILL ADVISE NEXT SHIFT ON THE NEED FOR A POSSIBLE
FIRE WEATHER WATCH.

.LONG TERM...GOOD MODEL CONTINUITY AGAIN TODAY INCREASES CONFIDENCE
ANOTHER NOTCH. SHOULD BE A FAIRLY TRANQUIL PATTERN THURSDAY AND
FRIDAY AS OUR AREA IS IN BETWEEN THE NORTHERN STREAM JET STREAK
EXITING INTO CANADA AND THE DEEPER MOISTURE LURKING JUST TO OUR
EAST. OVER THE WEEKEND...THE MAIN RIDGE CENTER IN THE WESTERN STATES
REESTABLISHES ITSELF FARTHER NORTH OVER MONTANA AND WYOMING...WHICH
WILL BRING EASTERLY FLOW INTO OUR CWFA AND USHER IN THE DEEPER
MOISTURE. THIS SCENARIO HAS BEEN DEPICTED QUITE CONSISTENTLY THE
PAST FEW DAYS...SO RAISED POPS AND CLOUD COVER TOWARDS THE END OF
THE PERIOD. TIMING DETAILS CANNOT BE WELL RESOLVED YET...BUT IF THE
PATTERN EVOLVES AS SHOWN...THE FIRST POSSIBILITY OF RAIN IN LAS
VEGAS WOULD BE SATURDAY...WITH BETTER CHANCES COMING LATER.
&&

.FIRE WEATHER...GUSTY SOUTHWESTERLY WINDS ON TUESDAY AND WEDNESDAY
MAY PRODUCE DANGEROUS FIRE WEATHER CONDITIONS IN ZONES 460 AND 462.
MAXIMUM WIND SPEEDS ARE EXPECTED ON WEDNESDAY AND WILL COMBINE WITH
DRIER AIR. A FIRE WEATHER WATCH FOR WEDNESDAY MAY BE ISSUED WITH THE
NEXT PACKAGE. FIRE WEATHER INTERESTS SHOULD CLOSELY MONITOR THIS
SITUATION.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

JENSEN/KENNEDY...PREV DISCUSSION BELL/MORGAN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 16, 1:10 PM PDT, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LAS VEGAS NV
110 PM PDT MON JUL 16 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-171115-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
110 PM PDT MON JUL 16 2007 /110 PM MST MON JUL 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ARC OF WEAK INSTABILITY WILL LEAD TO ISOLATED THUNDERSTORMS
MAINLY OVER THE MOUNTAINS OF NORTHERN INYO COUNTY...SOUTHERN
NEVADA AND NORTHWEST ARIZONA. SOME OF THE STRONGER THUNDERSTORMS
COULD PRODUCE RAINFALL UP TO A HALF AN INCH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

...POTENITAL FOR RED FLAG CONDITIONS ON WEDNESDAY...

MOISTURE AND INSTABILITY WILL LINGER TUESDAY WITH ISOLATED
THUNDERSTORMS FOR LINCOLN COUNTY AND NORTHWEST ARIZONA. DRIER AIR
WILL MOVE IN FROM THE SOUTHWEST ON WEDNESDAY AND THUNDERSTORM
ACTIVITY IS EXPECTED TO REMAIN EAST OF THE AREA. A MOIST EASTERLY
FLOW WILL GET REESTABLISHED BY THE WEEKEND WITH A CHANCE OF
THUNDERSTORMS RETURNING TO NORTHWEST ARIZONA.

WINDS ARE EXPECTED TO PICK UP ON WEDNESDAY AS A TROUGH OVER THE
PACIFIC MOVES TOWARD THE COAST. THIS WILL CREATE GUSTY
SOUTHWESTERLY WINDS OVER MUCH OF THE AREA. THE HIGHEST SPEEDS ARE
EXPECTED OVER SOUTHERN NYE AND ESMERALDA COUNTIES. THE STRONGER WINDS
IN COMBINATION WITH LOWER RELATIVE HUMIDITY VALUES WILL CREATE A
POTENTIALLY DANGEROUS FIRE WEATHER SITUATION. FIRE WEATHER
INTERESTS SHOULD CLOSELY MONITOR THIS AS RED FLAG WATCHES OR
WARNINGS MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:20 AM PDTFire Weather WatchVEFClark, Esmeralda, Lincoln, Nye9 hr
Jul 17, 2:31 PM PDTWind AdvisoryVEFEsmeralda, Nye6 hr
Jul 17, 2:31 PM PDTWind AdvisoryVEFEsmeralda, Lincoln, Nye30 hr
Jul 17, 3:19 PM PDTRed Flag WarningVEFClark, Esmeralda, Lincoln, Nye30 hr

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.